Alert archive / Arkansas / Wind Advisories in 2017
Wind Advisory 3, NWS Little Rock, AR
NWS Little Rock, AR issued this wind advisory at Aug 30, 2017, 3:57 PM CDT for 11 counties in Arkansas. It took effect at Aug 31, 2017, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2017, 3:57 PM CDT (20:57 UTC)
- In effect from
- Aug 31, 2017, 7:00 AM CDT
- Expired
- Aug 31, 2017, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Little Rock, AR
Counties Arkansas County, AR, Faulkner County, AR, Independence County, AR, Jackson County, AR, Jefferson County, AR, Lonoke County, AR, Monroe County, AR, Prairie County, AR, Pulaski County, AR, White County, AR, Woodruff County, AR
The radar
The Little Rock radar (KLZK), 56 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
334 WWUS74 KLZK 302057 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 357 PM CDT Wed Aug 30 2017 ...A Wind Advisory Has Been Issued for Portions of Central and Eastern Arkansas... ARZ016-025-032>034-044>047-056-057-310500- /O.NEW.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/ Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke- Prairie-Monroe-Jefferson-Arkansas- Including the cities of Batesville, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, and De Witt 357 PM CDT Wed Aug 30 2017 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... The National Weather Service in Little Rock has issued a Wind Advisory, which is in effect from 7 AM to 7 PM CDT Thursday. * EVENT...Gusty winds associated with the remnants of Tropical Storm Harvey are expected over central and eastern Arkansas. * AREAS AFFECTED...Central and Eastern Arkansas, generally east of a Pine Bluff, to Little Rock and Conway, to Batesville line. * TIMING...The highest winds will be noted during the daytime hours Thursday. * WINDS...Winds of 25 to 35 MPH are expected, with gusts over 40 mph possible. * IMPACTS...Driving could become difficult, especially for high profile vehicles. Scattered power outages and a few downed trees could occur. Conditions on area bodies of water could become dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 57
4 follow-up statements
332 WWUS74 KLZK 310242 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 942 PM CDT Wed Aug 30 2017 ARZ016-025-032>034-044>047-056-057-311045- /O.CON.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/ Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke- Prairie-Monroe-Jefferson-Arkansas- Including the cities of Batesville, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, and De Witt 942 PM CDT Wed Aug 30 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... * EVENT...Gusty winds associated with the remnants of Tropical Storm Harvey are expected over central and eastern Arkansas. * AREAS AFFECTED...Central and Eastern Arkansas, generally east of a Pine Bluff, to Little Rock and Conway, to Batesville line. * TIMING...The highest winds will be noted during the daytime hours Thursday. * WINDS...Winds of 25 to 35 MPH are expected, with gusts over 40 mph possible. * IMPACTS...Driving could become difficult, especially for high profile vehicles. Scattered power outages and a few downed trees could occur. Conditions on area bodies of water could become dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 57
796 WWUS74 KLZK 310817 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 317 AM CDT Thu Aug 31 2017 ...Windy conditions possible through this afternoon... ARZ016-025-032>034-044>047-056-057-312130- /O.CON.KLZK.WI.Y.0001.170831T1200Z-170901T0000Z/ Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke- Prairie-Monroe-Jefferson-Arkansas- Including the cities of Batesville, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, and De Witt 317 AM CDT Thu Aug 31 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... * EVENT: Windy conditions are expected in association with the remnants of Tropical Storm Harvey as it moves northeast over extreme southeast Arkansas. * AREAS AFFECTED: Portions of Central and Eastern Arkansas...or areas generally east of a Pine Bluff...to Little Rock and Conway...to Batesville line. * TIMING: Expect the windy conditions to continue through much of the afternoon hours before relaxing later this evening. * WINDS: Expect winds of 20 to 30 MPH...with gusts over 35 mph possible. * IMPACTS: Driving could become difficult...especially for high profile vehicles. Scattered power outages and a few downed trees could occur. Conditions on area bodies of water could become dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
424 WWUS74 KLZK 312047 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 347 PM CDT Thu Aug 31 2017 ARZ016-025-032>034-044>047-056-057-010000- /O.CON.KLZK.WI.Y.0001.000000T0000Z-170901T0000Z/ Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke- Prairie-Monroe-Jefferson-Arkansas- Including the cities of Batesville, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, and De Witt 347 PM CDT Thu Aug 31 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * EVENT: Windy conditions are expected in association with the remnants of Tropical Storm Harvey as it moves away from the region. * AREAS AFFECTED: Portions of Central and Eastern Arkansas...or areas generally east of a Pine Bluff...to Little Rock and Conway...to Batesville line. * TIMING: Expect the windy conditions to continue through much of the afternoon hours before relaxing later this evening. * WINDS: Expect winds of 20 to 30 MPH...with gusts over 35 mph possible. * IMPACTS: Driving could become difficult...especially for high profile vehicles. Scattered power outages and a few downed trees could occur. Conditions on area bodies of water could become dangerous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$ 57
493 WWUS74 KLZK 010005 NPWLZK URGENT - WEATHER MESSAGE National Weather Service Little Rock AR 705 PM CDT Thu Aug 31 2017 ARZ016-025-032>034-044>047-056-057-010115- /O.EXP.KLZK.WI.Y.0001.000000T0000Z-170901T0000Z/ Independence-Jackson-Faulkner-White-Woodruff-Pulaski-Lonoke- Prairie-Monroe-Jefferson-Arkansas- Including the cities of Batesville, Newport, Conway, Searcy, Beebe, Augusta, McCrory, Cotton Plant, Little Rock, North Little Rock, Cabot, Lonoke, Des Arc, Hazen, Brinkley, Clarendon, Pine Bluff, Stuttgart, and De Witt 705 PM CDT Thu Aug 31 2017 ...WIND ADVISORY HAS EXPIRED... The wind advisory has been allowed to expire. Winds will continue to diminish into the nighttime hours. $$ 57
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this wind advisory went out at Aug 30, 2:56 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 30, 2:56 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Little Rock AR 256 PM CDT Wed Aug 30 2017 .SHORT TERM...Tonight Through Friday Tropical Storm Harvey is in southwest Louisiana and moving northeast at 8 mph per the latest update. Harvey will continue to move northeast through Louisiana overnight and the rain bands will increase and become heavier overnight and Thursday. The center of the storm is expected to pass over extreme southeast Arkansas or very near it. Heavy rain is anticipated with bands rotating over the same areas through Thursday. The Flash Flood Watch continues through Thursday in the southeast. Expect 2-3 inches in this area with isolated higher amounts. Northwest Arkansas will see little to no rainfall from this system. Harvey will move away from Arkansas to the east on Friday...with rain chances diminishing. Temperatures will be below normal Thursday and Friday. && .LONG TERM...Friday Night Through Wednesday The long term period begins with northwest flow on the departure of tropical system Harvey. A weak shortwave wave embedded in the northerly flow on the periphery of the longwave trough may bring some rain to the region on Saturday... but with marginal lift and mid-level dry air, precip totals and coverage will be limited. Due to lack of confidence in squeezing any precip out of this, have left POPs below mention threshold in the grids as of now. Surface high will gradually build in behind the aforementioned weather and temperatures will warm to near average Sunday through early next week. Global models are in good agreement with a deep trough digging across the CONUS early to mid week. The GFS attempts to develop another tropical system in the gulf and move it through the area next week as it gets picked up by the aforementioned longwave trough. Unfortunately, the possibility of this is highly uncertain... so to speculate on exact weather details for the end of this period seems futile. What does seem likely, however, is that models are in good agreement that the longwave trough will bring increase rain chances, followed by what may be the coolest temperatures since May. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 68 79 66 81 / 50 60 30 10 Camden AR 70 78 67 86 / 90 70 30 10 Harrison AR 65 80 62 80 / 20 20 10 10 Hot Springs AR 70 80 66 85 / 50 50 20 10 Little Rock AR 70 78 67 84 / 70 70 30 10 Monticello AR 71 76 68 85 / 100 100 30 10 Mount Ida AR 69 81 65 85 / 30 30 10 10 Mountain Home AR 66 80 64 80 / 20 20 10 10 Newport AR 68 76 67 81 / 70 80 40 10 Pine Bluff AR 70 76 67 84 / 100 90 30 10 Russellville AR 69 81 65 83 / 30 30 20 10 Searcy AR 69 77 66 82 / 70 70 30 10 Stuttgart AR 70 76 67 83 / 100 100 30 10 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Thursday evening FOR Arkansas-Bradley- Cleveland-Desha-Drew-Jefferson-Lincoln-Monroe. && Short Term...51 / Long Term...BROWN
Hazardous weather outlook, Aug 30, 3:32 AM CDT, 12 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Little Rock AR 332 AM CDT Wed Aug 30 2017 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-311000- Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard- Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway- Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland- Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant- Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita- Calhoun-Bradley-Drew- 332 AM CDT Wed Aug 30 2017 This Hazardous Weather Outlook is for a Large Part of Arkansas. .DAY ONE...Today and Tonight Rainfall will become more widespread throughout the day across far southern and southeast Arkansas as what will become the remnants of Tropical Storm Harvey move closer to the state. Several bands of rainfall will be possible through tonight...with rainfall amounts of 2 to 3 inches expected across far southern and southeast sections of the area. Some locally higher amounts could be seen. These rainfall amounts could result in some flash flooding across southeast portions of the area...with the greatest threat along and east of a line from Hermitage to Monticello to De Witt. .DAYS TWO THROUGH SEVEN...Thursday Through Tuesday The remnants of Tropical Storm Harvey will lift northeast of Arkansas by late Thursday into early Friday. There will remain some threat for heavy rainfall on Thursday across the far southeast and east portions of the area. The flash flood threat will remain across this portion of the state at least through part of Thursday afternoon. By Friday...drier and calmer conditions will be moving into the region...with the threat for hazardous weather becoming low for the rest of the period. .Spotter Information Statement... Reports of heavy rainfall and flash flooding will be appreciated. && Visit NWS Little Rock on the web. Go to http://weather.gov/lzk. 62/46
Nearby
Wind Advisories in Arkansas, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.